Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/15816
Title: Simplifying XML Schema: Single-type approximations of regular tree languages
Authors: GELADE, Wouter 
Idziaszek, Tomasz
MARTENS, Wim 
NEVEN, Frank 
Paredaens, Jan
Issue Date: 2013
Source: JOURNAL OF COMPUTER AND SYSTEM SCIENCES, 79 (6), p. 910-936
Abstract: XML Schema Definitions (XSDs) can be adequately abstracted by the single-type regular tree languages. It is well known that these form a strict subclass of the robust class of regular unranked tree languages. Sadly, in this respect, XSDs are not closed under the basic operations of union and set difference, complicating important tasks in schema integration and evolution. The purpose of this paper is to investigate how the union and difference of two XSDs can be approximated within the framework of single-type regular tree languages. We consider both optimal lower and upper approximations. We also address the more general question of how to approximate an arbitrary regular tree language by an XSD and consider the complexity of associated decision problems.
Notes: Martens, W (reprint author), Univ Bayreuth, Bayreuth, Germany. Email: wouter.gelade@uhasselt.be; idziaszek@mimuw.edu.pl; wim.martens@uni-bayreuth.de; frank.neven@uhasselt.be; jan.paredaens@ua.ac.be
Keywords: XML; XML Schema; Approximation; Complexity
Document URI: http://hdl.handle.net/1942/15816
ISSN: 0022-0000
e-ISSN: 1090-2724
DOI: 10.1016/j.jcss.2013.01.009
ISI #: 000319368900009
Category: A1
Type: Journal Contribution
Validations: ecoom 2014
Appears in Collections:Research publications

Files in This Item:
File Description SizeFormat 
p251-gelade.pdfPostprint version457.72 kBAdobe PDFView/Open
gelade.pdf
  Restricted Access
Published version499.54 kBAdobe PDFView/Open    Request a copy
Show full item record

SCOPUSTM   
Citations

2
checked on Sep 2, 2020

WEB OF SCIENCETM
Citations

2
checked on May 21, 2022

Page view(s)

44
checked on May 24, 2022

Download(s)

86
checked on May 24, 2022

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.